MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT MODEL B SINGLE USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXALT MODEL B SINGLE USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00542731
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: approximated date based on the date the manufacturer became aware of the event.Block h6 (device codes): problem code a06 captures the reportable event of loss of visualization inside the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a regular exalt model b scopes was used during a bedside bronchoscopy performed on an unknown date.After five minutes of use, the scope's image was lost.The procedure was unable to be completed as a result of this event.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated date based on the date the manufacturer became aware of the event.Block h6 (device codes): problem code a06 captures the reportable event of loss of visualization inside the patient.Block h10: the device exalt model b scope was analyzed.The device returned with no visual damages, and after an image test conducted by connecting the umbilicus to a monitor, the single use device error screen appeared as expected.After disassembling the device, it was found that the hot bar solder pads were not properly welded.This can lead to a malfunction of the scope by causing no visualization upon plugging the scope into monitor.Based on the evidence, the event can be confirmed.Additionally, four photos provided by the complainant were reviewed and it was seen that the device's capital equipment did not show any images from the camera on the screen.With all gathered information, boston scientific concludes that the most probable cause for this event is manufacturing deficiency as evidenced by the improper welding of hot bar solder pads.An investigation to address this problem is in progress.
 
Event or Problem Description
It was reported to boston scientific corporation that a regular exalt model b scopes was used during a bedside bronchoscopy performed on (b)(6) 2023.After five minutes of use, the scope's image was lost.The procedure was unable to be completed as a result of this event.There were no patient complications reported as a result of this event.

Brand Name
EXALT MODEL B SINGLE USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18505068
Report Number3005099803-2023-07150
Device Sequence Number18129790
Product Code EOQ
UDI-Device Identifier00191506007461
UDI-Public00191506007461
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K211030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Model NumberM00542731
Device Catalogue Number4273
Device Lot Number0032525649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown